Alert archive / South Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 3, NWS Wilmington, NC
NWS Wilmington, NC issued this coastal flood statement at May 9, 2007, 5:25 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 5:25 AM EDT (09:25 UTC)
- Expired
- May 9, 2007, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KILM 090925 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 525 AM EDT WED MAY 9 2007 ...HIGH RISK OF RIP CURRENTS ALONG THE EAST AND SOUTHEAST FACING BEACHES FOR WEDNESDAY... NCZ097-101-SCZ034-046-100000- /O.NEW.KILM.CF.S.0003.070509T0925Z-070510T0000Z/ PENDER-NEW HANOVER-HORRY-GEORGETOWN- 525 AM EDT WED MAY 9 2007 ...HIGH RISK OF RIP CURRENTS ALONG THE EAST AND SOUTHEAST FACING BEACHES FOR WEDNESDAY... LOW PRESSURE SYSTEM OFF THE COAST OF THE CAROLINAS AND GEORGIA CONTINUES TO PRODUCE SIGNIFICANT EAST SWELL AND ONSHORE WINDS. THIS IS CREATING DANGEROUS CONDITIONS AT THE AREA BEACHES. 4 TO 6 FOOT SHORE BREAK AND STRONG RIP CURRENTS WILL AFFECT THE BEACHES. A HIGH RISK OF RIP CURRENTS EXISTS FOR THE BEACHES OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA. A HIGH RISK FOR RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE SURF. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. $$ 49
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at May 9, 2:15 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 9, 2:15 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
215 AM EDT WED MAY 9 2007
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM FAR OFF THE GEORGIA COAST WILL MOVE
SLOWLY TO THE WEST...POSSIBLY REACHING GEORGIAS COASTAL WATERS BY
LATE TODAY. THE LOW IS EXPECTED TO WEAKEN THURSDAY THROUGH FRIDAY
AS IT MEANDERS JUST OFFSHORE FROM GEORGIA AND FLORIDA. A COLD FRONT
APPROACHING FROM THE NORTH WILL BACKDOOR THE AREA LATE
SATURDAY...FINALLY MOVING ACROSS AND SOUTH OF THE REGION DURING
SUNDAY. HIGH PRESSURE WILL FOLLOW AND RIDGE IN FROM THE MORTH ON
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM WEDNESDAY EVENING/...
WEAKENING CUTOFF EAST OF GA COAST STILL THE FOCUS OF THE NEAR TERM.
UPPER JET NOW ROUNDING THE BASE OF THE SYSTEM WILL PULL THE 300-200
MB CENTER N AND AWAY FROM THE MID AND LOW LVL CIRC...WHICH WILL
CONTINUE TO DRIFT TOWARDS THE COAST AT A WNW HEADING (CENTER HAS
BEEN WOBBLING FROM TIME TO TIME MAKING THE EXACT MOVEMENT DIFFICULT
TO ASCERTAIN). THIS MOVEMENT OF THE LOW/MID CENTER WILL PUSH THE
CHANNELED DEEP MOISTURE A BIT CLOSER TO THE AREA BUT STILL EXPECT
RAIN TO BE MAINLY COASTAL...MORESO SC AND BRUNSWICK COUNTY. QPF
GENERALLY 0.2 TO 0.4 INCHES OR SO UNLESS SOME OF THE BANDED SHOWER
FORMATIONS TRAIN OVER A LOCATION. SHOULD ENOUGH SUN BREAK OUT LIKE
TUES PM THEN FCST SOUNDINGS WOULD SUPPORT 1500 J/KG OF CAPE AND
THINGS MAY GET A BIT MORE ACTIVE. EXTENDED PDS OF SUN SEEM LESS
LIKELY HOWEVER AS THE MOISTURE FIELD DOES NOT HAVE THE SWIRLED
DISTRIBUTION IT DID ON TUESDAY.
&&
.SHORT TERM /6 PM WEDNESDAY EVENING THROUGH FRIDAY/...
THE SHORT TERM WILL BE HIGHLIGHTED AND INFLUENCED BY THE UPPER LOW
AND ITS SFC COUNTERPART CENTERED OFFSHORE FROM THE GEORGIA AND
FLORIDA COASTS. THE ONCE INTENSE AND DEEP SFC LOW IS EXPECTED TO
MEANDER A BIT FURTHER WEST TOWARD THE FL-GA COASTS WHILE AT THE SAME
TIME CONTINUING TO DIMINISH IN INTENSITY. EVEN AS IT
DISSIPATES...THE CIRCULATION AROUND THIS LOW WILL CONTINUE TO HAVE A
PROFOUND AFFECT ON THE AREAS WEATHER. HAVE HIGHLIGHTED THE ONSHORE
MOVEMENT OF CONVECTION DURING THE NIGHT TIME HOURS...AND MAINLY
DIURNALLY INDUCED CONVECTION ACROSS INLAND LOCATIONS DURING THE DAY.
THE ONCE COOL AIR MASS WILL CONTINUE TO MODIFY WITH A SUBTROPICAL
AIRMASS AFFECTING THE AREA THRUOUT THE SHORT TERM. WILL CONTINUE THE
TREND OF INCREASING MAX/MIN TEMPS ACROSS THE AREA FOR THE NEXT FEW
DAYS. WITH PWS HAVING INCREASED TO BETWEEN 1 AND 1.5 INCHES DUE TO
FLOW FROM OFF THE ATLANTIC THRUOUT THE ATM COLUMN...PCPN AMOUNTS
CULD BE A BIT HIER THAN PREVIOUSLY THOUGHT. WILL INCREASE QPF
AMOUNTS ACROSS THE BOARD THRU FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BEST PRECIP CHANCES LOOK TO BE SATURDAY AND EARLY ON SUNDAY AS COLD
FRONT DROPS IN FROM THE WEST/NORTHWEST. MAY BE SOME ISOLATED PRECIP
FRIDAY AS UPPER LOW/TROF LINGERING OFF THE GA/FL COAST SLOWLY MOVES
NORTHEAST...BUT IT LOOKS LIKE SYSTEM WILL BE FAR ENOUGH OFF THE
COAST TO LIMIT ITS INFLUENCE.
FAVORED THE LATEST ECMWF FOR THE EXTENDED PERIOD...WHICH IS IN LINE
WITH LATEST THINKING FROM HPC. STAYED CLOSE TO HPC POPS AND
TEMPERATURES FOR THE EXTENDED PERIOD.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SLOW MOVING STORM OFF GA COAST WILL BE THE DOMINANT PLAYER IN THE
TAF PD. ONCE AGAIN THIS WILL MEAN SOMEWHAT RATHER LOW FCST
CONFIDENCE BEYOND THE FIRST SIX HOURS. IN THE NEAR TERM THE LONG
PRESENT ONSHORE FLOW OF MOISTURE WILL DRIFT SLIGHTLY TO THE N AND
BRING A STREAM OF MOISTURE ONSHORE IN THE FORM OF BATCHES OF VERY
SHORT LIVED SHOWERS THAT SHOULD HAVE LITTLE IMPACT ON FLIGHT
CATEGORY. SOME IFR STRATUS HAS ROTATED AROUND THE BACKSIDE OF THE
LOW AND SHOULD BE ABLE TO AFFECT ALL TERMINALS...IF ONLY
OCCASIONALLY...UNTIL DAYTIME MIXING ELIMINATES IT. WITH DAYTIME
HEATING EXPECT ALTERNATING BANDS OF MOISTURE (MVFR CIGS) AND DRY AIR
(NO CIGS AT ALL) TO BE POSSIBLE ALL WITHIN SHORT PDS OF TIME AS THEY
ROTATE ONSHORE. SHALLOW CONVECTION...A LITTLE THUNDER AND
LIGHTNING...ALSO EXPECTED COASTAL TERMS.
AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IMPACTS EXPECTED BEYOND
THE TAF PD.
&&
.MARINE...
NEAR TERM /THROUGH 6 PM WEDNESDAY/...
WEAKENING CUTOFF EAST OF GA COAST STILL THE FOCUS OF THE NEAR TERM.
UPPER JET NOW ROUNDING THE BASE OF THE SYSTEM WILL PULL THE 300-200
MB CENTER N AND AWAY FROM THE MID AND LOW LVL CIRC...WHICH WILL
CONTINUE TO DRIFT TOWARDS THE COAST AT A WNW HEADING (CENTER HAS
BEEN WOBBLING FROM TIME TO TIME MAKING THE EXACT MOVEMENT DIFFICULT
TO ASCERTAIN). THIS MOVEMENT OF THE LOW/MID CENTER WILL PUSH THE
CHANNELED DEEP MOISTURE A BIT CLOSER TO THE AREA BUT STILL EXPECT
RAIN TO BE MAINLY COASTAL...MORESO SC AND BRUNSWICK COUNTY. QPF
GENERALLY 0.2 TO 0.4 INCHES OR SO UNLESS SOME OF THE BANDED SHOWER
FORMATIONS TRAIN OVER A LOCATION. SHOULD ENOUGH SUN BREAK OUT LIKE
TUES PM THEN FCST SOUNDINGS WOULD SUPPORT 1500 J/KG OF CAPE AND
THINGS MAY GET A BIT MORE ACTIVE. EXTENDED PDS OF SUN SEEM LESS
LIKELY HOWEVER AS THE MOISTURE FIELD DOES NOT HAVE THE SWIRLED
DISTRIBUTION IT DID ON TUESDAY.
SHORT TERM /6 PM WEDNESDAY EVENING THROUGH FRIDAY/...
CIRCULTAION AND SFC PRESSURE PATTERN IN THE SHORT TERM WILL BE RULED
BY THE 1 TIME INTENSE LOW THAT IS NOW FILLING IN AND BECOMING MORE
BAROTROPIC IN NATURE OFFSHORE FROM THE GA AND UPPER FL COASTS. THIS
WILL RESULT IN THE SFC PRESSURE GRADIENT RELAXING...CAUSING WINDS TO
SLOWLY DIMINISH. RESULTING SEAS WILL ALSO BE ON THE
DECREASE...HOWEVER HAVE STAYED SLIGHTLY HIER THAN WW3 NUMBERS DUE TO
THE TENDENCY OF THE MODEL TO DECREASE FULLY RISEN SEAS TOO QUICKLY.
SCATTERED CONVECTION WILL BE DRIVEN ACROSS THE AREA FROM THE
COUNTER-CLOCKWISE CIRCULATION OF THE LOW. HAVE INDICATED A HIER
COVERAGE AND POP AT NIGHT DUE TO THE NOCTURNAL AFFECTS OVER THE
WATERS. WITH LOCAL SSTS HAVING INCREASED THE PAST SEVERAL
WEEKS...GULF STREAM CONVECTION THAT MOVES TOWARD THE COAST WILL NO
LONGER HAVE THAT TENDENCY OF COMPLETELY DYING DUE TO LOCAL WATERS
HAVING BEEN TOO COLD.
LONG TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SURFACE FLOW REMAINS LIGHT AND VARIABLE THROUGH SATURDAY BEFORE COLD
FRONT DROPS ON SUNDAY. SURFACE WINDS WILL COME AROUND TO NORTHEAST
AS HIGH PRESSURE BUILD IN FROM THE NORTH IN THE WAKE OF THE FRONT.
WITH HIGH BUILDING IN GRADIENT WILL TIGHTEN...RESULTING IN INCREASED
WIND SPEEDS SATURDAY NIGHT INTO SUNDAY. SEAS WILL GENERALLY RUN 2 TO
4 FT THROUGH THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR
AMZ250-252-254-256.
&&
AVIATION...BACON
SYNOPSIS...HOEHLER
NEAR TERM...BACON
SHORT TERM...HOEHLER
LONG TERM...IIIHazardous weather outlook, May 9, 2:21 AM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 221 AM EDT WED MAY 9 2007 NCZ097-100-101-SCZ034-046-101000- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 221 AM EDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-101000- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 221 AM EDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-101000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 221 AM EDT WED MAY 9 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:53 AM EDT | Marine Weather Statement | ILM | 9 hr |
Nearby
Coastal Flood Statements in South Carolina, 2007Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.